| || |
Kicking it and staying off
Kicking it and staying off
I've always been a pretty addictive personality - smoked dope til my mid-thirties, drank a boat load several times a week, but quit the dope after moving away from a supplier and toned down the drinking. Then in late 2003 I developed a problem with my hip. I remember the day the doc said "have you ever tried Oxycontin?". I've spent the past year taking Oxycontin, oxycodone, and Norco. I freely admit I loved the high, it seemed like it was the only time I felt actually happy. But tolerance ultimately robbed me of the euphoria, I was just taking them at the end to get a tiny bit of the feeling that used to make me feel so great. It took 2 surgeries to correct my hip so the day came when the meds petered out. I tried to taper down with 10mg Oxycontin, then when that ran out I used the rest of my oxycodone to try and wean further until it ran out last Saturday.
I didn't know what hell awaited me then. Cold sweats, painful calf muscles, a very ill temperament, and stomach pain. Sleep was fitful even with Valium, Sonata, and tonight I took one of my wife's Ambien. The fact that it is 2:22am should tell you how successfull the Ambien was. The worse thing now is the restless legs - I can't sleep because of that. It's been a week - when is this gonna stop?
And I'm worried about the future. Would you believe I am worried that I will never be happy again without the drugs? Part of me knows the Internet is a ready source of Norco which I actually prefer to oxycodone. But damn, that way is to just become a worthless junkie. Plus won't you ultimately get caught using these online docs to get meds? I can't imagine the government isn't going after people who order painkillers off the Internet.
Another lousy night alone downstairs trying to doze on the couch for a few minutes here and there. Hello? Anyone out there like me?
Yes, there are LOTS of us like you so dont feel bad. Oxycontin is a drug that is real hard to forget. I am on it as we speak. You cant stop it alone that is for sure. Have you been reading about the Suboxone treatment. It sounds really good. I dont know how long the sleeplessness lasts or the leg pain,. I could never go more that a day. Do you feel like you have to stretch your arms?? How annoying is that. It would be nice to just sleep through it but forget that. Too easy. I have tried to ween myself, but that is a joke. If you have them , you will take them. The mood swings, sweats, chills, etc. are too much for me to take. I have also done many drugs in my life (teen yrs especially) but I have never experienced anything like this. I try to warn people , but nobody seems to listen. The euphoria is so great. How often can you do things you hate doing with a smile I am here if you need to talk. There is a lot of help out there, if you read on. I am glad to have found this site.
Unfortunately I had to stop it on my own. I admit I couldn't deal with the shame of going to some sort of clinic for that purpose. I tried to wean by getting down to 2 10mg of Oxycontin/day for a week, then one for a week, then a 5mg oxycodone every few hours until they ran out on 2/5. The first 3 days were pretty much as anyone here have described - sweats, headache, stomach and muscle pain, feel like coming out of my skin, and LEGS OUT OF CONTROL. Plus I was angry at everyone around me.
A full week has passed. As luck would have it I came down with some virus to make things worse so I have no energy either. Most of the effects have finally passed EXCEPT for the restless legs. It sounds almost funny = "restless legs". Unless you've gone through this you probably would dismiss this effect as minor. But it stops all sleep. It overpowers Valium (10-16 mg), Sonata (10mg), and Ambien (10 mg). So I get up, go downstairs, and lay on the couch so as not to disturb my wife.
Anyone reading this - any idea how much longer I will have this dreadful restless legs thing?
You should start noticing your legs getting better every day now.5-7 days is the usual time for physical withdrawl to run it's course.Although you were taking a sustain release narcotic so that would tend to take a little longer.Hang in there your through the worst part.Now you have to be aware of the fact that after a couple of weeks you might find yourself trying to talk yourself into taking a couple of oxy's because now you can handle it.Be careful this is your most dangerous time, so be aware.......Good luck, your going to make it.....Dave
I know what you mean about the restless legs thing. I'm on day number 9 of cold turkey from 12 10mg Norco's per day for better that 3 years. I was fortunate that my doctor gave me Catapress Patch (#2) which has been amazing. Before I was on the clonidine, the restless legs were aweful! I too found myself on the couch so as not to wake my wife.
The only side effect to the clonidine that I'm aware of is cotton mouth like nobody's business. To combat it I drink gallons of water every day. I'm sure that the water is helping cleanse my system so that's not all bad.
My wife has been amazing through all this.....very supportive and very encouraging. Best of all, I'm amazed at how clear my thoughts are being clean, even for such a relatively short period. If I feel this good after only 9 days, how much better will I feel after a few months?
Keep with it my friend. Being clean is so much better than the the enslavement of those little yellow demons.
Hi. I can not say that I first hand know what you are going through. But I can say that I have stayed up many nights with my best friend going through the same thing. The truth is it does get better. You need to stay with it. One little back slide and you have to start all over. I just buried another very close friend two days ago because he couldn't quit. He was at the point you was taking more and more to just feel some effect. Well Saturday he kept taking more and more and when he went to sleep he never woke up. He left behind to wonderful children and family and friends that deeply loved him. He had tried quiting but he had a backslide. And this was the outcome of this backslide. So please be strong no matter how hard it gets. It is a long road but remember there are people around you who loves you and needs you more than you need the high. When times get hard just look at those people and think about how they need you and how you need them. I wish you all the luck in the world.
Hi there --
It took me about three weeks to a month to be totally back to normal. It was hard because then you have all these feelings to deal with that you didn't have to deal with before. You will be MUCH happier when your system is clean. I know it doesn't seem like it now, but when it's all over with you will feel much better.
You know, I went to a methadone clinic for a few months and I was apprehensive about going because I didn't want to be a 'loser' but everyone that is at the clinic is there for the same reason you are and it's usually people you will never see again anyway.
Keep your chin up and don't order pills off the internet!!! I did that and it is just an accident waiting to happen.
kicking oxi - food and stomach issues
i have recently stopped all intake of oxycontin...but aside from the restless leg and sleep deprivation, my digestive system is a mess!
My bowels and intestines are all screwed up. They were frozen in time with i was on the drug but now i am gurgling like mad as the try to regain some normalcy.
Any suggestions out there for particular diet that will slow down my this hyper-active stomach?
Unfortunately this is totally normal. Not sure how long you've been off the drugs, but it does take a while for your guts to recover.
Originally Posted by czeusa
It should help to eat binding foods like bananas, white bread, bagels (no cream cheese), white rice, plain chicken, chicken broth, etc. Boring, boring, boring food! That's what you want. As if you have had the stomach flu. Nothing spicy or too acidic. You need to get a balanced diet, but slant it in favor of bland and boring.
I also found it very, very helpful to take liquid acidophilus to get the intestinal flora and fauna back to normal. (I guess it's just flora, no fauna we hope. ) Get the fresh kind in the bottle from the health food store, refrigerated. It should taste a little fizzy if it's still good. Take as directed. This was really a Godsend for me.
Good luck, and take care.
I wish to send you the strenght you keep to keep on going
You should be starting to feel a lot better day by day.
PS - I heard Immodium helps with the diarrhea and bad tummy.
Hope it helps.